Jump to content

smspaugy: Currently taking Bupropion HCL XL 300mg tablet for 4+ years and want to reduce to 150mg


smspaugy

Recommended Posts

I am brand new to this website.  Here is my history and what I am looking for...sorry for the run on sentences - trying to get it all out!  Let me know if you have any questions.

 

I have been taking bupropion HCL XL 300 MG tablets for about 4 years.  I was prescribed Wellbutrin 150 xl about 12 years ago.  I had tried Zoloft and Lexapro but both left me feeling emotionally numb, then my doctor tried wellbutrin .  Wellbutrin seemed to help with my "sad" feelings but the low sex drive was still a factor so my doctor increased my dosage to 300 mg.  At one time, she introduced Cymbalta to be taken with Wellbutrin but I have since stopped taking this medication over 2 years ago due to the sexual side effects.  In my past, like between 6 and 8 years ago, I tried to stop taking the Wellbutrin completely, thinking I was feeling fine and didn't need it... but after 1 - 2 weeks I would experience high anxiety and decide I needed to make some kind of life changing event like leave my husband...this happened a few times.   As it turns out, I did need to leave that husband and I did.  I have been happily married for over 3 years and have been taking my buPROPrion HCL XL 300 MG without fail since early 2014.  Around that same time (2014) I was also taking clonazePAM 0.5 mg tablets for anxiety (as needed, not daily) but gradually tapered off on those and haven't taken any since JAN of 2018 . 

 

I think it is a good time to reduce my Wellbutrin to 150 mg but want to do it in a healthy way.  I do not have insurance so can't go in to the doctor but think she would be okay with reducing my dosage if I show I have a plan of how to progressively get there...suggestions? 

 

Also, regarding withdrawal history - I don't know if this info helps but I used to take oxycodone 15mg twice a day back in 2015 / 2016 but started to taper off of that in AUG 2016 to 1 - 15 mg per day then 15 - 15 mg per month and stopped taking them all together as of January 2017.  I do not take any pain medication at all.  I am prescribed GABAPENTIN 300 MG CAPSULES 3 times per day but only take 1 - 2 a day and I also am prescribed ibuprofen 800 mg but rarely take them.  There was a withdrawal period end of 2016 beginning of 2017 but it was brief and was controlled with short term use of clonidine.

Link to post
  • ChessieCat changed the title to smspaugy: Currently taking Bupropion HCL XL 300mg tablet for 4+ years and want to reduce to 150mg
  • Moderator Emeritus

Welcome Smspaugy,

I'm happy you found this site and decided to ask for help, by tapering safely when reducing our medication, we are less likely to experience withdrawal symptoms.

 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?  (The general philosophy of gradual tapering)

 

And here is our tapering topic specific to Wellbutrin:  Tips for tapering off Wellbutrin, SR, XR, XL (buproprion)

 

We ask members to put their drug and withdrawal history in the signature section. It appears below each of your posts and helps us to help you. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

 

You can use this thread as your ongoing journal to track progress, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

Please stay in touch and let us know how you are doing.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy